Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. shelliR

Posted by Lorraine on September 11, 2001, at 13:10:13

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on September 10, 2001, at 23:11:56

Hi Shelli,

Back from my vacation, and *not* relieved.

That's a good sign:-0

It definitely is insecurity, not lonliness.

Yeah, I rarely, rarely get lonely. Insecurity about being alone?

I love the Santa Fe area

Me too. I wasn't wild about Sedona though.

but it just gets too darn cold. Plus not the right population for my work, I don't think, although one of my clients moved out there and he manages Winton Marcelis. So I might have a in with the rich and famous. :-) You know, Ophrah, Jane Fonda, Julia Roberts, etc. HA.

I don't know--the tourists might be interested, but it might entail a different work schedule or mailing prints when done. There is a ton of foot traffic.

> > I'd be curious what elizabeth thinks of a Nardil and Desipramine combo.
>
> Is that what you're looking toward with the nardil, if it's only partially effective?

It's what I think is the next obvious step. I started Nardil at 15 mg and, of course, like it very much. (I know I'm not supposed to be able to tell, but I do feel a slight boost and I do feel more hunger than usual.) So as usual I'm optimistic. I guess that's fine--this random walk through pharmacology. May as well be optimistic.


> > > > >Have you tried a muscle relaxer for the stiffness? (not a benzo, a real one :-)
> > Aspirin work for the pain and Valium is a muscle relaxant.
> Valium doesn't work for me (or most people) as a muscle relaxer

I've only needed the valium at night--it knocks me out anyway even splitting the smallest tablet. But the stiffness and headache seem better whether this is because I have another MAO in my system or because time heals, I don't know.


> > >I imagine that hearing it and seeing who's reading it, has a fuller impact. I'm sure you are right. The guy who wrote it was a slight black man who had two daughters.

> > > I will start nardil tomorrow with wellbutrin. Saw my pdoc today. He wanted to go to remeron next (with wellbutrin), and I burst out crying and said I want to go on nardil, again. He was a bit nervous about the combo. I have read on this site about two people who have done that combination.
I don't know of anyone on that combo though I am sure someone here has tried it

Anyway, I realized after my appointment that I never asked him about taking an antidote. . He did check that I had a BP cuff, but that's about all. There is a more than minute chance for me to have a hypertensive reaction So I went back in again, caught him in the hall, and he told me that I should watch for my diabolic BP going above 110. I have never even paid attention to that number, and I didn't get the opportunity to ask him why. Also, he said he didn't want me to take a nifedipine-type antidote and I should call him and go to the hospital.

Shelli-- I was in genuine pain, excruciating headache, intense throbbing at the base of my skull--I still have slight remnants of it. I would be very uncomfortable without the antidote. So you call him and he acalls you back in fifteen minutes or worse it's half an hour and you are in the emergency room and they are making you wait. It just seems to happen very quickly and I know elizabeth had a bad experience in the emergency room. I'm aware of the controvery re the antidote. There is actually a good discussion of it in the tips section--a rebutttal to the concerns that I thought was pretty convincing. I think that doctors follow standard medical procedures until it's their head and then they take the antidote. (Isn't that a vicious thought?)


>
> > >I'm going fax him tomorrow and ask him what the deal is; why can't I have one--isn't that what they would give me at the hospital, anyway?

Good.

> > >He said to start with 15mg tomorrow; I think I'll start with 7.5 or less.

I thought the lowest dose was 7.5 mg and my pharmicist told me that I could not split the tablets--he could be wrong, but you might want to check.

> > > So now we are doing nardil together. BTW, I read your post to Elizabeth about taking the antidote earlier, but I think I might actually wait a bit longer. I think it may well be the nifedipine that made you sick and maybe you could have waited a little longer to see if it was still going up. I don't know, but that's a possiblity.

You know what I ought to do a search for it here and if that comes up dry post it as a general question. It is a very good point--whether the antidote itself makes you ill.


> > >But you might ask your pdoc about exactly when he thinks you should take it.

He said at the first sign of an intensive headache that didn't feel like any headache I had ever had. But then I read an old post of elizabeth's saying something like bp of 165/95 and I followed that instead.

> > >I don't know how fast it works ; I guess that would determine how high to go up before taking the antidote.


It's pretty quick. I don't know how long unmedicated hypertensive crises last ordinarily.


Good luck to you shelli on the Nardil combo. I'm glad your pdoc was able to sympathize with you--it was a big step for him and made you feel better to boot. :-)

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010907/msgs/78585.html